Alert archive / Washington / Gale Warnings in 2014
Gale Warning 36, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at Apr 8, 2014, 8:43 PM PDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 8, 2014, 8:43 PM PDT (03:43 UTC)
- Expired
- Apr 9, 2014, 12:00 AM PDT
- In force
- 3 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
411 WHUS76 KSEW 090343 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 843 PM PDT TUE APR 8 2014 PZZ132-091145- /O.UPG.KSEW.SC.Y.0071.000000T0000Z-140409T1200Z/ /O.NEW.KSEW.GL.W.0036.140409T0343Z-140409T0700Z/ /O.NEW.KSEW.SC.Y.0072.140409T0700Z-140409T1200Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 843 PM PDT TUE APR 8 2014 ...GALE WARNING IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 5 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM MIDNIGHT TONIGHT TO 5 AM PDT WEDNESDAY. * WIND...WEST WIND 25 TO 35 KNOTS...EASING TO 15 TO 25 KNOTS AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ131-091145- /O.UPG.KSEW.SC.Y.0071.000000T0000Z-140409T1200Z/ /O.NEW.KSEW.GL.W.0036.140409T0343Z-140409T0700Z/ /O.NEW.KSEW.SC.Y.0072.140409T0700Z-140409T1200Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- 843 PM PDT TUE APR 8 2014 ...GALE WARNING IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 5 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM MIDNIGHT TONIGHT TO 5 AM PDT WEDNESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WIND...WEST WIND 25 TO 35 KNOTS...EASING TO 15 TO 25 KNOTS AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-090700- /O.CON.KSEW.SC.Y.0071.000000T0000Z-140409T0700Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 843 PM PDT TUE APR 8 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... * WIND...SOUTHWEST WIND 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ134-091145- /O.CON.KSEW.SC.Y.0071.000000T0000Z-140409T1200Z/ ADMIRALTY INLET- 843 PM PDT TUE APR 8 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY... * WIND...NORTHWEST WIND 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Apr 8, 8:43 PM PDT, 0 minutes earlier.
Area forecast discussion, Apr 8, 8:43 PM PDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
843 PM PDT TUE APR 8 2014
.SYNOPSIS...A WEAK COLD FRONT WILL MOVE ACROSS WESTERN WASHINGTON
THIS EVENING BRINGING AREAS OF RAIN. DRIER NORTHWEST FLOW ALOFT WILL
ALLOW SKIES TO CLEAR WEDNESDAY MORNING FOR MOSTLY SUNNY DAYS
WEDNESDAY AND THURSDAY. A WEAK UPPER LEVEL TROUGH WILL BRING A
CHANCE OF SHOWERS ON FRIDAY. MOSTLY SUNNY AND WARMER WEATHER WILL
RETURN THIS WEEKEND AS ANOTHER UPPER LEVEL RIDGE MOVES OVER THE
REGION.
&&
.SHORT TERM...A WEAK SW-NE ORIENTED COLD FRONT IS DRAPED ACROSS W WA
THIS EVENING. RADAR SHOWS THE MAIN RAIN BAND ASSOCIATED WITH THE
FRONT MOVING QUICKLY E OF THE PUGET SOUND REGION AT 02Z. HOWEVER
LOCAL OROGRAPHICALLY INDUCED MODERATE SHOWERS WERE STILL OCCURRING
BEHIND THE FRONT OVER THE N INTERIOR AND OVER THE N CASCADES E OF
ARLINGTON. SURFACE OBS AND WINDS FROM THE RUC13 MODEL STILL PLACE
THE SURFACE FRONT ALONG THE COAST...BUT WITH THE RAIN BAND FLYING
OFF TO THE EAST IT SHOULD FALL APART QUICKLY THIS EVENING. SCA LEVEL
W WINDS ARE ALREADY OCCURRING IN THE STRAIT OF JUAN DE FUCA. OBS
ALSO SHOW WIND CONVERGENCE OVER CENTRAL PUGET SOUND...BUT THE
SHOWERS ASSOCIATED WITH A CONVERGENCE ZONE HAVE YET TO DEVELOP.
RUC13 SHOWS WIND CONVERGENCE OCCURRING OVER CENTRAL PUGET SOUND ALL
NIGHT SO THERE IS STILL PLENTY OF TIME FOR SHOWERS TO FORM.
MODELS REMAIN CONSISTENT WITH DRIER NW FLOW DEVELOPING OVER W WA
LATE TONIGHT THROUGH THURSDAY. MODEL TIME-HEIGHT SECTIONS SHOW
SHALLOW MOISTURE OVER THE AREA WEDNESDAY MORNING WHICH SHOULD CLEAR
DURING THE MORNING FOR MOSTLY SUNNY CONDITIONS THE REST OF
WEDNESDAY. WESTERLY ONSHORE FLOW WILL CONTINUE WHICH WILL KEEP MAX
TEMPS IN THE 50S.
NW FLOW ALOFT CONTINUES THURSDAY AND H5 HEIGHTS RISE SLIGHTLY AS A
FLAT UPPER LEVEL SHORTWAVE RIDGE MOVES OVER THE AREA. MAX TEMPS
SHOULD WARM A DEGREE OR SO EVEN WITH HIGH CLOUDS FROM AN APPROACHING
UPPER LEVEL TROUGH SPREADING INLAND IN THE AFTERNOON.
MODELS ALL AGREE THAT AN UPPER LEVEL SHORTWAVE TROUGH WILL MOVE SE
ACROSS B.C. ON FRIDAY...BRUSHING W WA IN THE PROCESS. A LOT OF
MAINLY MID LEVEL MOISTURE SPREADS OVER THE AREA THURSDAY NIGHT AND
FRIDAY...BUT EACH OF THE MODELS ONLY SHOWS SPOTTY LIGHT PRECIP OVER
THE NORTHERN ZONES ON FRIDAY. PRECIP AMOUNTS ARE ONLY ON THE ORDER A
FEW HUNDREDTHS OF AN INCH AT MOST. KAM
.LONG TERM...A FAIRLY STRONG UPPER LEVEL RIDGE BUILDING OFFSHORE
BEHIND FRIDAYS SHORTWAVE TROUGH WILL MOVE OVER W WA SUNDAY MORNING.
THIS WILL SET UP A NICE MOSTLY SUNNY WEEKEND. RESIDUAL WESTERLY
ONSHORE FLOW WILL PROBABLY LEAVE SOME LOW CLOUDS OVER THE LOWLANDS
SATURDAY MORNING BUT THIS WILL CLEAR RAPIDLY. LOW LEVEL FLOW WILL
SHIFT BRIEFLY OFFSHORE SATURDAY NIGHT AS THE UPPER LEVEL RIDGE AXIS
MOVES INLAND LEADING TO A WARMER DAY ON SUNDAY. HIGHS WILL LIKELY
BOUNCE UP IN TO THE MID TO UPPER 60S ON SUNDAY.
GFS AND ECMWF DISAGREE WITH HOW FAST THE UPPER LEVEL RIDGE
PROGRESSES EASTWARD THIS WEEKEND. ECMWF IS SLOWER AND KEEPS MONDAY
DRY WHILE THE FASTER GFS LETS THE NEXT UPPER LEVEL SHORTWAVE TROUGH
BRING SOME SHOWERS TO THE AREA ON MONDAY. KAM
&&
.HYDROLOGY...A FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE
FOR THE NORTH FORK OF THE STILLAGUAMISH RIVER IN SNOHOMISH COUNTY
JUST UPSTREAM OF THE SR 530 LANDSLIDE. FLOODING CONTINUED AS A RESULT
OF WATER POOLED BEHIND THE DEBRIS DAM THAT PARTIALLY BLOCKS THE
RIVER.
THE FLOW ON THE NORTH FORK OF THE STILLAGUAMISH RIVER NEAR
ARLINGTON IS FORECAST TO RISE SHARPLY ABOUT 2 FEET TONIGHT AND
THEN FALL DURING THE DAY WEDNESDAY. ABOUT A THIRD OF AN INCH OF
RAIN IS PREDICTED TO FALL ON THE LANDSLIDE AREA OVERNIGHT.
THE POOL UPSTREAM OF THE SR 530 SLIDE WILL FOLLOW A SIMILAR
TRAJECTORY...RISE SHARPLY TONIGHT BEFORE FALLING DURING THE DAY
WEDNESDAY. IT IS FORECAST TO RISE ABOUT A FOOT FROM ITS LEVEL
EARLY THIS AFTERNOON BUT REMAIN 2-3 FEET BELOW THE HIGH LEVEL OF
MARCH 30.
&&
.AVIATION...A COLD FRONT WILL CONTINUE PUSHING SE THROUGH WESTERN WA
THIS EVENING. MEANWHILE...A PUGET SOUND CONVERGENCE ZONE IS
PRODUCING SHOWERS OVER SNOHOMISH COUNTY. MODELS SHOW THE PSCZ
SHIFTING SOUTH INTO KING COUNTY TONIGHT. EXPECT MVFR TO IFR
CONDITIONS WITHIN THE PSCZ. ELSEWHERE SHOWERS WILL TAPER OFF WITH
MAINLY VFR CONDITIONS. ONSHORE FLOW WILL CONTINUE ON WED BUT EXPECT
VFR CONDITIONS BY THE AFTERNOON. 33
KSEA...MVFR CONDITIONS TONIGHT WITH THE PSCZ SHIFTING SOUTH INTO
KING COUNTY. MODELS SHOW WINDS FLIPPING TO NORTH AT SEA-TAC BY 06Z.
THE PSCZ MAY LINGER THROUGH EARLY WED MORNING. 33
&&
.MARINE...POST-FRONTAL ONSHORE FLOW IS BRINGING A SURGE OF
WESTERLIES THROUGH THE STRAIT OF JUAN DE FUCA THIS EVENING. GALES
WILL BE BORDERLINE IN THE CENTRAL AND EAST STRAIT THROUGH MIDNIGHT
TONIGHT...THEN WINDS EASING. NORTHERLY WINDS WILL ALSO PUSH SOUTH
THROUGH PUGET SOUND. HIGH PRES OVER THE NE PAC WILL MAINTAIN ONSHORE
FLOW ACROSS WESTERN WA THROUGH FRI. THE CENTRAL/EAST STRAIT MAY SEE
SMALL CRAFT ADVISORY WINDS DURING THE EVENING HOURS EACH DAY. THE
FLOW WILL FLIP TO OFFSHORE DURING THE WEEKEND AS LOW PRES FORMS
ALONG THE COAST. 33
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...FLOOD WARNING REMAINS IN EFFECT FOR THE NORTH FORK OF THE
STILLAGUAMISH RIVER EAST OF THE SR 530 LANDSLIDE.
PZ...GALE WARNING CENTRAL AND EAST STRAIT OF JUAN DE FUCA UNTIL
MIDNIGHT TONIGHT.
SMALL CRAFT ADVISORY CENTRAL STRAIT...EASTERN
STRAIT...ADMIRALTY INLET...AND NORTHERN INLAND WATERS.
&&
WWW.WEATHER.GOV/SEATTLE
YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTMLThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 8:43 PM PDT | Small Craft Advisory | SEW | 3 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.